Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 332, NWS Atlanta, GA

June 18, 2005Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2005, 6:23 PM EDT for Jackson County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2005, 6:23 PM EDT (22:23 UTC)
Expired
Jun 18, 2005, 6:45 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Jackson County, GA

The radar

The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:30 PM EDTHAIL 1.75Commerce, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182224
SVRFFC
GAC157-182245-
/O.NEW.KFFC.SV.W.0332.050618T2223Z-050618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT SAT JUN 18 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 645 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COMMERCE...AND MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  APPLE VALLEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3409 8344 3409 8346 3418 8361 3420 8361
      3425 8357 3425 8348 3421 8340 3417 8337

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:50 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 18, 5:50 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT SAT JUN 18 2005

.SHORT TERM...
A RATHER VAGUE MODEL SOLUTION OVER THE NEXT 1 TO 3 DAYS. MOISTURE
LINGERS OVER THE CWA THROUGH MONDAY. THE DE-STABILIZING FORCE WILL
BE THE UPPER TROUGH OVER GEORGIA AND THE ASSOCIATED COLD POOL WITH
H5 TEMPS -10 TO -12. THIS SHOULD KEEP THE CONVECTION CONFINED TO
THE AFTERNOON AND EVENING HOURS OVER MOST OF THE CWA BOTH SUNDAY
AND MONDAY. SLIGHT COOLER TEMPS THROUGH MONDAY AS SURFACE FLOW
WILL BE EAST TO NORTHEAST...AND THE MODELS APPEAR TO HAVE A GOOD
HANDLE ON THIS.

&&

.LONG TERM...
GFS...UKMET...CANADIAN...EUROPEAN ALL PRETTY SIMILAR. EACH HAVE WEAK
IMPULSES MOVING THROUGH THE UPPER TROUGH THAT WILL BE ENTRENCHED
OVER THE CWA THROUGH MID-WEEK...THEN THE UPPER RIDGE OVER THE
CENTRAL PLAINS BEGINS TO PUSH THE TROUGH OUT TO SEA. THIS WILL ALLOW
THE BERMUDA HIGH TO SET UP OVER GEORGIA BY THE WEEKEND BRING OUR
TYPICAL PARTLY CLOUDY WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. AS FOR THE WEAK IMPULSES...ALL MODELS DIFFER ON THE
TIMING. ALSO...MOISTURE WILL BE LIMITED...AND...AS STATED...THE
SYSTEMS ARE WEAK AND WILL THEREFORE NOT INCLUDE ANY POPS THROUGH
THURSDAY. TEMPERATURES WILL MODERATE THROUGH THE EXTENDED PERIOD
WITH SLIGHTLY COOLER TEMPS...BY 1 OR 2 DEGREES...BY THE WEEKEND AS
THE BERMUDA HIGH SETS UP AND ALONG WITH THAT THE ADDITIONAL
CLOUDINESS.

&&

.AVIATION...
FORECAST REMAINS SOMEWHAT COMPLICATED BECAUSE OF DEEPENING EASTERN
U.S. UPPER LOW AND ASSOCIATED COLD POCKET. MODELS REMAIN AT ODDS AS
TO WESTERN EXTENT OF SYSTEM...BUT GFS MORE BELIEVABLE AS NAM TRIES
TO PULL THE SYSTEM TOO FAR WEST. THUS...FORECAST WILL FOLLOW GFS.
AREA REMAINS UNDER NW FLOW ALOFT FOR THE NEXT SEVERAL DAYS AS UPPER
LOW REMAINS JUST EAST OF THE AREA AND UPPER RIDGE BUILDS OVER THE
SOUTHERN PLAINS INTO THE MID-SOUTH.

CEILINGS...AGAIN...GENERALLY VFR THROUGH TAF VALID PERIOD. LOW
DEWPOINTS UPSTREAM LEAD ME TO BELIEVE THAT LESS SC WILL DEVELOP THAN
INDICATED IN CURRENT TAFS. 1000-850MB LAYERED MOISTURE ADVECTION NOT
THAT IMPRESSIVE. COULD NOT RULE OUT A BRIEF PERIOD OF MVFR CIGS
AROUND SUNRISE. MVFR CIGS MORE LIKELY AND LIKELY TO LAST LONGER INTO
THE MORNING FOR AHN. SHRA/TSRA AGAIN POSSIBLE MAINLY EASTERN
SECTIONS SUN 18Z-00Z. WITH UPPER LOW SLIGHTLY DEEPER INTO THE STATE
SUN...MIGHT BE A SLIGHTLY BETTER CHANCE OF SHRA/TSRA ACTIVITY EAST
OF GVL-ATL-MCN SUN AFTERNOON...HENCE SOME ASSOCIATED MVFR CIGS
18Z-00Z.

VISIBILITY...MOSTLY VFR...EXCEPT BRIEF IFR-MVFR IN SHRA/TSRA AREAS
EASTERN SECTIONS EARLY THIS EVENING AND SUN AFTERNOON 18Z-00Z.
POSSIBILITY OF MVFR FOG FOR AHN SUN MORNING...BUT THIS WOULD BE
EASTERLY FLOW FOG...NOT RADIATIONAL FOG. MCN DID NOT HAVE ANY THIS
MORNING...SO POSSIBILITY APPEARS MINIMAL TONIGHT AS WELL.

WX...ISOLD SHRA/TSRA UNTIL 02Z EASTERN SECTIONS AND MAINLY EAST OF A
GVL-ATL-MCN LINE 18Z-00Z SUN.

WIND...WEAK SFC LOW SE GA CREATING CHAOTIC WIND FIELD ACROSS THE CWA
THIS AFTERNOON. N WINDS NORTHERN AREAS...S WINDS SOUTHERN AREAS.
EXPECT GENERAL TRANSITION TO EASTERLY FLOW ACROSS THE CWA OVERNIGHT
AND EARLY SUN AS SFC HIGH BUILDS SOUTH FROM THE MID-ATLANTIC EAST OF
THE APPALACHIANS. SFC LOW WILL WEAKEN...BUT SFC HIGH WILL
STRENGTHEN...SO EXPECT EASTERLY FLOW AROUND 10KTS BY MID-DAY SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         64  82  63  83 /   5  20  10  20
ATHENS          63  83  63  83 /  30  30  20  30
GAINESVILLE     62  81  63  82 /  20  20  20  30
ROME            58  86  60  88 /  10  20  10  20
COLUMBUS        66  88  67  89 /  10  20   5  20
MACON           63  86  65  88 /  10  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

99/99
Hazardous weather outlook, Jun 18, 5:05 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SAT JUN 18 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190958-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 PM EDT SAT JUN 18 2005

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE UNTIL SUNSET NORTHEAST AND
EAST CENTRAL GEORGIA...

.SYNOPSIS...
AN UPPER LOW WILL DEEPEN AND SINK SOUTH INTO NORTHEAST GEORGIA AND
THE CAROLINAS THROUGH MONDAY. MEANWHILE...A RIDGE OF HIGH PRESSURE
WILL BUILD FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID-SOUTH.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE
CLOUD-TO-GROUND LIGHTNING. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING
OF LOW-LYING AND FLOOD PRONE AREAS. THE STRONGEST STORMS MAY PRODUCE
HAIL TO THE SIZE OF NICKELS.  THE THUNDERSTORMS SHOULD BE PRIMARILY
CONFINED TO THE NORTHEAST GEORGIA MOUNTAINS...BUT SOME THUNDERSTORMS
MAY OCCUR EAST OF A GAINESVILLE...TO ATHENS...TO WARRENTON LINE
THROUGH SUNSET.

.DISCUSSION...
A POCKET OF COLD AIR ALOFT IN ASSOCIATION WITH THE DEEPENING UPPER
LOW WILL LINGER OVER NORTHEAST GEORGIA THROUGH SUNDAY. COMBINED WITH
DAYTIME HEATING...THIS WILL RESULT IN FAIRLY STEEP LAPSE RATES.
INSTABILITY WILL BE MARGINAL WITH CAPES LESS THAN 1000 AND LIFTED
INDICES AROUND -2.  OTHERWISE...PARAMETERS ARE NOT FAVORABLE WITH
MINIMAL DYNAMICS...LITTLE TO NO SHEAR...AND LIMITED LOW-LEVEL
MOISTURE.  MOSTLY PULSE THUNDERSTORMS ARE EXPECTED...WITH ISOLATED
STORMS BECOMING BRIEFLY INTENSE ENOUGH TO PRODUCE PENNY TO
NICKEL-SIZED HAIL. COLD AIR ALOFT WILL RESULT IN INTENSE
CLOUD-TO-GROUND LIGHTNING WITH THE STRONGER STORMS AS WELL.
FINALLY...THE SLOW MOVEMENT OF THE STORMS WILL RESULT IN LOCALLY
HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR. SINCE THE MAJORITY OF THE
STORMS WILL BE LOCATED OVER STEEP MOUNTAINOUS TERRAIN...THERE MAY BE
SOME FLOOD PROBLEMS DURING THE EVENING.

.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE NATURE OF THE THUNDERSTORM ACTIVITY EXPECTED THIS
EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY
MANAGERS...PARTICULARLY IN THE NORTHEAST GEORGIA MOUNTAIN
COUNTIES...WILL NEED TO MONITOR FOR LOCALLY HEAVY RAIN THAT MAY
RESULT IN QUICK RISES ON AREA STREAMS AND CREEKS...THUS POTENTIAL
FLOODING CONCERNS. HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO END
BY MIDNIGHT.

.DAY TWO THROUGH DAY SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN OVER MAINLY
EASTERN SECTIONS OF GEORGIA SUNDAY AND MONDAY DURING THE AFTERNOON
AND EVENING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE
ENTIRE REGION FRIDAY AND SATURDAY. OTHERWISE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED FOR THE PERIOD TUESDAY THROUGH THURSDAY.

&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

In the hours before

Special weather statement, Jun 18, 4:34 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SAT JUN 18 2005

GAZ009-016-182100-

434 PM EDT SAT JUN 18 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE AND TOWNS
COUNTIES UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND YOUNG HARRIS TO HELEN AND CLEVELAND...
MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA
SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS WHITE AND TOWNS COUNTIES. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE THE BRASSTOWN WILDERNESS...THE TRAY
MOUNTAIN WILDERNESS...UNICOI STATE PARK AND THE ANNA RUBY FALLS
AREA...HELEN...SAUTEE AND CLEVELAND. BRIEF HEAVY DOWNPOURS MAY CAUSE
WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 18, 4:45 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT JUN 18 2005

GAZ023-182130-

445 PM EDT SAT JUN 18 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HALL COUNTY UNTIL 530
PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR MURRAYVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HALL COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THE UPPER END OF LAKE LANIER...MURRAYVILLE...GAINESVILLE...SUNSET
HEIGHTS AND SPRING VIEW ACRES. HEAVY DOWNPOURS MAY CAUSE WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 18, 5:32 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SAT JUN 18 2005

GAZ016-182200-

532 PM EDT SAT JUN 18 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE COUNTY UNTIL 600
PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL WHITE COUNTY...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTHEAST WHITE COUNTY. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LEAF...MOSSY CREEK AND BENEFIT. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 18, 5:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT SAT JUN 18 2005

GAZ023-182200-

537 PM EDT SAT JUN 18 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HALL COUNTY UNTIL 600
PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER CENTRAL LAKE LANIER AND GAINESVILLE...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HALL COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LITTLE HALL PARK...RIVER FORKS PARK...CHICOPEE AND
CENTRAL AND LOWER PORTIONS OF LAKE LANIER. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 18, 5:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             MURRAYVILLE             34.42N 83.91W
06/18/2005  0.88 INCH        HALL               GA   PUBLIC

&&

SL
Special weather statement, Jun 18, 6:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SAT JUN 18 2005

GAZ025-182230-

602 PM EDT SAT JUN 18 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN JACKSON COUNTY UNTIL
630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM TALMO TO NICHOLSON...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JACKSON COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE PENDERGRASS...JEFFERSON AND COMMERCE. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:58 PM EDTSevere Thunderstorm WarningFFCHall32 min
Jun 18, 7:52 PM EDTSevere Thunderstorm WarningFFCOconee23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.